What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Aug 19, 1:39 PM CST, 2 hours 16 minutes earlier.
Area forecast discussion, Aug 19, 1:39 PM CST, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
239 PM CDT Thu Aug 19 2021
...New SHORT TERM, LONG TERM...
.AVIATION...
(18Z TAFS)
Issued at 1222 PM CDT Thu Aug 19 2021
TSRA is possible across much of the area, the highest confidence
occurring around KFST this afternoon. Some hi-res models have
storms developing around KMAF but there are a few models keeping
TSRA out of the KMAF area. Therefore, VCTS was added at this time
but AMDs will be made as storms develop. TS can cause winds to be
gusty, variable, and TEMPO reduce visibilities. Winds will remain
out of the south, tonight will breezy at KMAF & possibly KINK.
VFR conditions are likely to persist for the next 24 hours.
&&
.SHORT TERM...
(This afternoon through Friday night)
Issued at 237 PM CDT Thu Aug 19 2021
An upper lvl trough over Western CONUS will continue to progress
eastward into this weekend. Instablilty has increased as
temperatures have cooled aloft. This morning's sounding measured
surface CAPE of 2500 j/kg with a convective temp of 90. Therefore,
thunderstorms are likely this afternoon as result of daytime
heating, orographic ascent (over the mountain areas), and the
progression of the aforementioned trough. Hi-Res models have an axis
of precip developing from the Davis Mountains into the eastern
Permian Basin. PWATs are sitting around 1.52 inches promoting the
potential for localized flooding. Storms could become strong to sub-
severe due to higher CAPE values, in addition an inverted V sounding
is likely to promote gusty winds and down bursts. A LLJ will develop
later tonight across the Eastern Permian Basin bringing breezy
conditions to the area. Thunderstorms are set to develop tomorrow
afternoon with the majority of the precip being confined to the
Trans Pecos and Davis Mountains. Some storms could develop in the
Permian Basin as well with the main concerns being gusty erratic
winds, frequent lightning, small hail, and heavy rain.
Temperatures will sit in the low 90s this afternoon and tomorrow
afternoon with upper 90s to 100s along the Rio Grande.
&&
.LONG TERM...
(Saturday through Wednesday)
Issued at 237 PM CDT Thu Aug 19 2021
The shortwave trough that was centered over the Central Rockies
Friday will eject northeastward into the Upper Mississippi Valley on
Saturday. A second shortwave trough will begin to enter the Pacific
Northwest. Broad troughing will remain to our northwest and a weak
perturbation within this may lead to some early days showers and
thunderstorms across the Highway 57 corridor. Saturday's high
temperatures will remain near average with upper 80s to low 90s in
most locations. Thunderstorms will remain possible during the
afternoon with broad troughing in place, especially over the the
higher terrain. Thunderstorms may reach into the plains along
outflow later in the afternoon and early evening. Thunderstorms will
wane by evening Saturday. Saturday night low temperatures will
remain mild with temperatures in the upper 60s to low 70s. By
Sunday, the second shortwave trough will eject across the Central
Rockies. At the same time, upper level ridging will build across the
Lower Mississippi Valley. This ridging will build in from the east
into our region. Afternoon thunderstorm chances will end outside of
a stray thunderstorm over the higher terrain of Southeast New Mexico
in response to this. High temperature will remain more seasonal as
the ridge builds. Low temperatures will be a bit lower than Saturday
as slightly drier air returns to the region. Persistence will be the
name of the game through the beginning of next week with little
change in the overall weather pattern. The next chance of
precipitation will not come until the end of next week when a trough
enters the Intermountain West.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 73 93 72 93 / 20 30 20 10
Carlsbad 69 92 67 91 / 10 20 10 30
Dryden 74 95 73 95 / 20 30 10 10
Fort Stockton 71 92 69 91 / 30 50 30 10
Guadalupe Pass 65 83 64 82 / 10 20 10 40
Hobbs 68 92 67 90 / 10 20 10 20
Marfa 62 84 61 86 / 50 70 40 30
Midland Intl Airport 72 92 71 93 / 20 30 20 10
Odessa 73 92 72 93 / 20 30 20 10
Wink 72 94 71 94 / 20 30 20 20
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&
SHORT TERM...89
LONG TERM....91
AVIATION...89
Hazardous weather outlook, Aug 19, 1:30 PM CST, 2 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
230 PM CDT Thu Aug 19 2021
NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-201930-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
230 PM CDT Thu Aug 19 2021 /130 PM MDT Thu Aug 19 2021/
This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.
.DAY ONE...This Afternoon and Tonight
Scattered thunderstorms will be possible this afternoon through the
early evening hours, especially over the Davis Mountains and Lower
Trans Pecos, extending into the southern half of the Permian Basin.
Any storms that do develop may be accompanied by frequent lightning,
gusty winds, and heavy rainfall. Heavy rainfall may result in
localized flooding.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
Thunderstorms will continue to be possible across portions of the
region through Saturday. Some storms may produce heavy rainfall
resulting in localized flooding.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
Please relay any information about observed severe weather to the
NWS while following all local, state and CDC guidelines.
This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland
In the hours before
Special weather statement, Aug 19, 2:19 PM CST, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
319 PM CDT Thu Aug 19 2021
TXZ075-274-192045-
Pecos TX-Reeves County Plains TX-
319 PM CDT Thu Aug 19 2021
...A strong thunderstorm will impact portions of northwestern Pecos,
southeastern Reeves and southwestern Ward Counties through 345 PM
CDT...
At 318 PM CDT, Doppler radar was tracking a strong thunderstorm 15
miles southeast of Pecos, moving northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Toyah Lake and B F Goodrich Testing Track.
This includes Interstate 20 near mile marker 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3143 10339 3142 10338 3142 10336 3126 10305
3102 10335 3115 10351
TIME...MOT...LOC 2018Z 213DEG 22KT 3123 10334
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
88Special weather statement, Aug 19, 2:45 PM CST, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
345 PM CDT Thu Aug 19 2021
TXZ067-075-274-192115-
Pecos TX-Ward TX-Reeves County Plains TX-
345 PM CDT Thu Aug 19 2021
...A strong thunderstorm will impact portions of north central Pecos,
east central Reeves and central Ward Counties through 415 PM CDT...
At 344 PM CDT, Doppler radar was tracking a strong thunderstorm 21
miles southwest of Grandfalls, or 25 miles northwest of Fort
Stockton, moving northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Grandfalls, Royalty, Coyanosa and B F Goodrich Testing Track.
This includes Interstate 20 between mile markers 53 and 64.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3105 10315 3132 10335 3161 10332 3134 10278
TIME...MOT...LOC 2044Z 226DEG 23KT 3117 10316
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
16Special weather statement, Aug 19, 3:12 PM CST, 43 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
412 PM CDT Thu Aug 19 2021
TXZ060-061-067-068-192145-
Crane TX-Ector TX-Ward TX-Winkler TX-
412 PM CDT Thu Aug 19 2021
...A strong thunderstorm will impact portions of northwestern Pecos,
southwestern Ector, eastern Reeves, eastern Ward, southeastern
Winkler and northwestern Crane Counties through 445 PM CDT...
At 412 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Pyote, or 12 miles southwest of Monahans, moving
north at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Monahans, Thorntonville, Wickett, Roy Hurd Memorial Airport and
Monahans Sandhills State Park.
This includes Interstate 20 between mile markers 68 and 100.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3189 10281 3170 10257 3135 10297 3136 10300
3138 10302 3138 10306 3142 10319
TIME...MOT...LOC 2112Z 200DEG 8KT 3143 10301
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
88Special weather statement, Aug 19, 3:15 PM CST, 40 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
415 PM CDT Thu Aug 19 2021
TXZ277-278-192200-
Davis Mountains Foothills TX-Davis Mountains TX-
415 PM CDT Thu Aug 19 2021
...A strong thunderstorm will impact portions of southeastern Jeff
Davis County through 500 PM CDT...
At 415 PM CDT, Doppler radar was tracking a strong thunderstorm over
Davis Mountains State Park, or over Fort Davis, moving east at 5 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fort Davis, McDonald Observatory, Davis Mountains State Park, Black
Mountain, Star Mountain, Buffalo Trail Scout Camp, Indian Lodge and
Fort Davis National Historical Site.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3051 10396 3062 10408 3093 10387 3060 10370
TIME...MOT...LOC 2115Z 252DEG 5KT 3063 10391
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
88Special weather statement, Aug 19, 3:21 PM CST, 34 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
421 PM CDT Thu Aug 19 2021
TXZ061-192200-
Ector TX-
421 PM CDT Thu Aug 19 2021
...A strong thunderstorm will impact portions of central Ector County
through 500 PM CDT...
At 421 PM CDT, Doppler radar was tracking a strong thunderstorm near
West Odessa, or 13 miles west of Odessa, moving north at 5 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Odessa, West Odessa, Odessa Schlemeyer Field and Penwell.
This includes Interstate 20 between mile markers 100 and 108.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3169 10256 3182 10272 3200 10252 3194 10235
TIME...MOT...LOC 2121Z 200DEG 5KT 3181 10258
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
88